Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 20, 2014, 09:11:47 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 635248
  • Total Topics: 48185
  • Online Today: 243
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Just started Epzicom+Isentress  (Read 993 times)

0 Members and 1 Guest are viewing this topic.

Offline jasper

  • Member
  • Posts: 3
Just started Epzicom+Isentress
« on: September 03, 2008, 02:56:31 AM »
Just started meds for the first time and my doctor put me on Epzicom and Isentress.  I'm 15
days into it and it's been really awful.  The GI effects have been fairly manageable (some
nausea and bloating) but my brain feels like the gears are grinding. Headache, difficulty concentrating and
fatigue. It feels like withdrawls from anti-depressants, which I experienced a long time ago. Can't help but wonder if it's interacting with my Zoloft/Buspar.

I've had the worst allergies ever and have even had a reactivation of asthma which hasn't
happened in 10 years.

Because these aren't on the list of usual side effects, the doctor just says to "power through
it" and it'll go away eventually.  I'm finding it really difficult to function at work.

If anyone else has had a similar experience, I'd be grateful to know how you got through it. 
I've always been overly sensitive to medications and am wondering if this is just how it's
gonna be. Ughh!!!

Thanks for reading.


Offline newt

  • Member
  • Posts: 3,878
  • the one and original newt
Re: Just started Epzicom+Isentress
« Reply #1 on: September 03, 2008, 09:49:09 AM »
Jasper

There are no known interactions between your combo and Zoloft etc

The symptoms you describe are consistent with abacavir sensitivity. Abacavir is one of the drugs in Epzicom.

About 8% of people who take abacavir have an allergic reaction. This usually develops within two weeks of starting abacavir. A feature in 8/10 cases is fever, but this is not always present. Rash, headache and fatigue are also common. As is difficulty breathing.

A simple blood test can identify nearly all patients who are allergic to abacavir - the HLA-B*5071 test.

If you are having an allergic reaction to abacavir, the symptoms will get worse each time you take a dose.  As this reaction can be serious healthcare providers should pay close attention.

- matt
« Last Edit: September 03, 2008, 09:51:04 AM by newt »
"The object is to be a well patient, not a good patient"

Offline newt

  • Member
  • Posts: 3,878
  • the one and original newt
Re: Just started Epzicom+Isentress
« Reply #2 on: September 03, 2008, 09:50:41 AM »
PS - welcome to the forums - matt
"The object is to be a well patient, not a good patient"

Offline atlq

  • Member
  • Posts: 518
Re: Just started Epzicom+Isentress
« Reply #3 on: September 03, 2008, 10:10:18 AM »
Jasper,

I am not saying that this applies in your case, but here is something that might be of interest to you:

http://www.poz.com/articles/hiv_isentress_depression_761_15212.shtml

Early stuff and a really small number of folks, but you might want to bring it to your doctors attention.

Best...
ďKeep up the good work....   And God bless you.Ē
  --  Sarah Palin, to members of the Alaskan Independence Party, 2008

Online Miss Philicia

  • Member
  • Posts: 23,984
  • celebrity poster, faker & poser
Re: Just started Epzicom+Isentress
« Reply #4 on: September 03, 2008, 12:33:14 PM »
Yeah, I read that poz article yesterday too, and it was the first thing I thought when I clicked on the link.  Obviously this is a new med, and the article is a bit "iffy" in its science but I'd still check it out.
"Iíve slept with enough men to know that Iím not gay"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.